Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have herniated disc, difficulty walking, spasms. Taking Baclofen and Gabapentin. Weakness, speech affected. Normal?

My father had a herniated disc at c5-c6. About 3weeks later he began having difficulty walking and incredible spasms. He was started on baclofen and gabapentin. 5 months later is walking is down to smaller steps incredible weakness. He has had several falls because of the drugs. We have stopped them all. He is wlking a little better, but not normal. He is now using a walker. Is this normal? His speech is effected when he is fatigued or taking medication for the spasms. His surgery was a redo of the same from one year prior. He has had many scans of is cervical spine. No one will do a complete spine mri. Why is his walking so bad?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The symptoms that you are having are likely to be due to a severe disc prolapse with a nerve root compression. You need a stronger muscle relaxant than baclofen and regular physiotherapy for relief.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Sat, 29 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor